A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

I recently tried to stop smoking but when I did I started getting this burning sensation throughout my entire body and could not sleep so I thought it was because I was trying to quit but I started smoking again and stil have the burning sensation. I also recently stopped taking my phentermine diet pills at the same time. Is either of these two situations the cause of my discomfort? It continues throughout the day in my hands and feet. This has only been going on since Monday of last week.

The symptoms you are describing – burning sensation throughout the day in your hands and feet – appear to be either neurologic in nature or due to medication reaction with your phentermine. Some people have adverse reactions when quitting smoking, but quitting smoking in itself has not been known to cause a burning sensation.

A burning sensation in the hands and feet could be an indication for a neuropathy. Diabetic neuropathy, a result of uncontrolled blood sugar, will damage the nerves in the hands and feet and cause an intense burning. This disorder is common among diabetics and can be screened for with blood glucose tests or hemoglobin A1C tests. Other causes of burning sensations include vitamin A, B complex, and E deficiencies. In addition, patients suffering from anxiety have also reported symptoms of “burning” in their limbs.

Medication interactions, especially with phentermine, can occur and cause these symptoms. A reaction known as “serotonin syndrome” can occur when one takes certain antidepressants with phentermine and results in warmth/flushing, increased body temperature, fast heart rate, nausea, vomiting, or psychomotor agitation.

These symptoms you are experiencing warrant a physical exam and blood tests by your primary care physician to evaluate the cause, especially since they have been occurring for about a week. The physician can evaluate for any medication interaction, side effects of your current medications, or any new changes you might have started over the last few weeks that are contributing to your symptoms.

Related Questions:

  1. I am 59 yrs old and had an accident about 10 yrs ago and developed ringing in my ears since then. I asked my doctor about this and he had no answer (actually said I should answer the door if it rings, Ha) Is there any herb or any solutions to get rid of this constant ringing. Help
  2. I’ve been having headaches/migraines for about 10 years(26 years old now). The frequency of them vary from anywhere between once every few months to twice a week. I’ve gone to several doctors and neurologists and have tried all sorts of migraine medications with not much success. I have not had any tests run such as an MRI or CATSCAN. I have kept a journal to try to find what may trigger these: food, lack of sleep, stress, caffeine, menstral cycle, etc. I have noticed that the symptoms are almost always the same. I normally wake up with them. I have no sensitivity to light, however I’m very sensitive to sound. The pain is always in my left eye brow, my left eye, behind my left eye, and bone of my left eye socket, and the top of both the bottom and top of my teeth (only on my left side). I also get nauseaus and vomit with them. I am planning on going to a dentist now because I am thinking now that it may be TMJ. I have been diagnosed with PCOS and anovulation. At first I thought it may be related to hormonal imbalances. Any suggestions I would greatly appreciate.
  3. I am a almost 67 yr. old female, with Post Polio Syndrome. In the past year, I have noticed that I require a lot of sleep. I have had my physical from my heart doctor and family doctor, and all is well. My only theory is that I am very active, and then it catches up with me, and the motor neurons are continuing to be over used and it is my body telling me to really take it easy. I have no prior notice that my body is going to have a meltdown. I can easily sleep 10-12 hrs. per night. I am a night person, so if i go to bed at 11:00, I will sleep to 11:00 AM. I don’t feel bad, just that I have to sleep and rest.
  4. I’ve had diabetes for about 20 years and my feet have become more and more numb. Recently, I been getting burning pain in my toes as well. What is going on? What can I do?
  5. Lately it feels like my nerves have been jumping a lot and my hands tighten up and get stiff. This has been happening with my hands since I was young but now its more frequent. I’m wondering if its triggered by excitement. Do you have any idea what this could be?